MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-120/I16-40
Medical Device Problem Codes Insufficient Device Problem Information (3190); Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal aortic extension to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial procedure, a possible type 1a or 1b endoleak, and a type 3b endoleak were identified.Patient is currently being monitored while an intervention is being discussed.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal aortic extension to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial procedure, a possible type 1a or 1b endoleak, and a type 3b endoleak were identified.Patient is currently being monitored while an intervention is being discussed.Additional information: during the investigation, the reported possible type 1a or 1b endoleak was identified as a type 1a endoleak.Buckling of the distal bifurcated stent graft and probable migration of 33mm also occurred that was not originally reported.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type 3b and1a endoleaks were confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a type 1a endoleak, buckling of the distal bifurcated stent graft and probable migration of 33mm occurred.The most likely causation for the type 3b endoleak and type 1a endoleak is the migration of the proximal extension.The final patient status remains unknown.The final patient status was not made available to endologix.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: h6: device code: remove code 3190.H6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key11368981
Report Number2031527-2021-00057
Device Sequence Number793021
Product Code MIH
UDI-Device Identifier00818009014719
UDI-Public(01)00818009014719(17)171010
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/10/2017
Device Model NumberBEA25-120/I16-40
Device Lot Number1598797009
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/02/2021
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUPRARENAL AORTIC EXTENSION, LOT # 1600033006
Outcome Attributed to Adverse Event Other;
Patient Age69 YR